MAUDE Adverse Event Report: CORDIS CORPORATION SABER035 5MM20CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035 5MM20CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005020R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the balloon protection cover could not be removed during the prep of a saber 035 5mm x 20cm 135cm.After several attempts to remove, the balloon could not be used for the procedure.Also noted, a separation of the body/shaft occurred due to the balloon cover removal difficulty.The balloon was never in contact with the patient.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, stylet and/or removing any of the sterile packaging components.The device was prepped normally and was able to maintain negative pressure.Besides the balloon cover difficulty, no difficulty was noted during prep.There was no damage to the actual balloon.One product was returned for analysis.A non-sterile saber035 5mm x 20cm 135 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon was observed still covered in its protective balloon cover.Also, the body/shaft of the unit was observed separated as received.No other anomalies were observed.The protective balloon cover was withdrawn/removed from the balloon with no difficulty.Per sem analysis on the separated body/shaft, results showed that the separation on the body/shaft presented evidence of elongations and a flared condition on the body/shaft material.The elongations and flared condition are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force/pulling event that exceeded the body/shaft material yield strength prior to the separation.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 82198018 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box - removal difficulty - protective balloon cover (balloon catheters)¿ was not confirmed since the protective balloon cover was withdrawn/removed from the balloon with no difficulty.The reported "body/shaft - separated - during prep" was confirmed since the body/shaft of the unit was observed separated as received.The exact cause of the reported event cannot be determined.Device analysis revealed the body/shaft of the unit was elongated and flared.Thus, indicating the device was induced to forces exceeding its material yield strength prior to the separation.Procedural factors and handling of the device during preparation likely contributed to the events as evidenced by device analysis.According to the device description in the safety information in the instructions for use ¿prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon protection cover could not be removed during the prep of a saber (035) 5mm 20cm 135cm.After several attempts to remove, the balloon could not be used for the procedure.Also noted, a separation of the body/shaft occurred due to the balloon cover removal difficulty.The balloon was never in contact with the patient.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, stylet and/or removing any of the sterile packaging components.The device was prepped normally and was able to maintain negative pressure.Besides the balloon cover difficulty, no difficulty was noted during prep.There was no damage to the actual balloon.The device will be sent back for evaluation.Separation found during product evaluation and verified through additional information received.

Brand Name
SABER035 5MM20CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13026822
Report Number9616099-2021-05203
Device Sequence Number20194206
Product Code LIT
UDI-Device Identifier20705032080412
UDI-Public(01)20705032080412(17)230630(10)82198018
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number48005020R
Device Catalogue Number48005020R
Device Lot Number82198018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown